Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 413, NWS Norman, OK

July 28, 2000Logan County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 28, 2000, 9:54 PM CDT for Logan County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 28, 2000, 9:54 PM CDT (02:54 UTC)
Expired
Jul 28, 2000, 10:45 PM CDT
In force
51 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Logan County, OK

The radar

The Norman radar (KTLX), 77 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 28, 9:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 2.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2000-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1648 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2000-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1648 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1548 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 290255
SVROKC
OKC083-290345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
954 PM CDT FRI JUL 28 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOGAN COUNTY IN CENTRAL OKLAHOMA

* UNTIL 1045 PM CDT

* AT 954 PM CDT...DOPPLER RADAR INDICATED THE LEADING EDGE OF A 
SEVERE THUNDERSTORM ALONG A LINE...EXTENDING FROM 11 MILES NORTHEAST 
OF MULHALL...TO 8 MILES NORTHWEST OF MULHALL...MOVING SOUTHEAST AT 
15 MPH. THIS STORM HAS A HISTORY OF PRODUCING HAIL TO THE SIZE OF 
QUARTERS AND GOLFBALLS.

* LOCATIONS IN THE WARNING INCLUDE COYLE...LANGSTON AND MULHALL

HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY.

LAT...LON 3617 9739 3617 9753 3587 9756 3586 9716
          3593 9717 3599 9737

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 9:30 PM CDT, 24 minutes earlier.

Area forecast discussion, Jul 28, 9:30 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
930 PM CDT FRI JUL 28 2000

STRONG TO SEVERE THUNDERSTORMS CONTINUE TO DEVELOP ALONG
FRONT/OUTFLOW BOUNDARY IN NORTHERN OKLAHOMA. A FEW SHOWERS AND
THUNDERSTORMS ALSO BEGINNING TO FORM FARTHER SOUTH IN CENTRAL
OKLAHOMA. THE LOW LEVEL CONVERGENCE... ALONG WITH THE TAIL END OF
SHORT WAVE MOVING ACROSS THE AREA... AND PRESENCE OF MODERATE
INSTABILITIES SHOULD HELP ACTIVITY MAINTAIN ITSELF FOR SEVERAL MORE
HOURS.

32

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Special weather statement, Jul 28, 5:00 PM CDT, 4 hours 54 minutes before
OKZ004>048-050>052-TXZ083>090-290100-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
500 PM CDT FRI JUL 28 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
OVERNIGHT ACROSS PORTIONS OF NORTHERN AND CENTRAL OKLAHOMA. THE
SLIGHT RISK AREA IS ALONG AND NORTH OF A LINE FROM ELK CITY...TO THE
OKLAHOMA METRO AREA...TO STILLWATER.

DISCUSSION...THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND
INTENSITY LATE THIS AFTERNOON AND EARLY EVENING ACROSS SOUTHERN
KANSAS...NEAR A SURFACE FRONTAL BOUNDARY. WITH TIME...THESE STORMS
ARE EXPECTED TO ORGANIZE INTO ONE OR MORE CLUSTERS...AND MOVE SOUTH
INTO THE SOONER STATE. A COMBINATION OF MODERATE NORTHERLY FLOW IN
THE MID LEVELS OF THE ATMOSPHERE AND ADEQUATE INSTABILITY...WILL
SUPPORT THE THREAT OF SEVERE WIND GUSTS AND LARGE HAIL WITH STORMS
THROUGH EARLY EVENING. FROM MID EVENING ON...AS THE STORMS TRY TO
ORGANIZE INTO CLUSTERS...THE MAIN THREAT WILL BE SEVERE WIND
GUSTS...MAINLY ALONG THE LEADING EDGE OF THE STORM CLUSTERS.

EMERGENCY MANAGERS AND STORM SPOTTER GROUPS ACROSS THE SLIGHT RISK
AREA SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS EVENING AND
OVERNIGHT.

11
Special weather statement, Jul 28, 5:24 PM CDT, 4 hours 30 minutes before
OKZ004>048-050>052-TXZ083>090-290100-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
524 PM CDT FRI JUL 28 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
OVERNIGHT ACROSS PORTIONS OF NORTHERN AND CENTRAL OKLAHOMA. THE
SLIGHT RISK AREA IS ALONG AND NORTH OF A LINE FROM ELK CITY...TO THE
OKLAHOMA CITY METRO AREA...TO STILLWATER.

DISCUSSION...THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND
INTENSITY LATE THIS AFTERNOON AND EARLY EVENING ACROSS SOUTHERN
KANSAS...NEAR A SURFACE FRONTAL BOUNDARY. WITH TIME...THESE STORMS
ARE EXPECTED TO ORGANIZE INTO ONE OR MORE CLUSTERS...AND MOVE SOUTH
INTO THE SOONER STATE. A COMBINATION OF MODERATE NORTHERLY FLOW IN
THE MID LEVELS OF THE ATMOSPHERE AND ADEQUATE INSTABILITY...WILL
SUPPORT THE THREAT OF SEVERE WIND GUSTS AND LARGE HAIL WITH STORMS
THROUGH EARLY EVENING. FROM MID EVENING ON...AS THE STORMS TRY TO
ORGANIZE INTO CLUSTERS...THE MAIN THREAT WILL BE SEVERE WIND
GUSTS...MAINLY ALONG THE LEADING EDGE OF THE STORM CLUSTERS.

EMERGENCY MANAGERS AND STORM SPOTTER GROUPS ACROSS THE SLIGHT RISK
AREA SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS EVENING AND
OVERNIGHT.

11
Local storm report, Jul 28, 8:17 PM CDT, 1 hour 37 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
817 PM CDT FRI JUL 28 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0805 PM    4 SW MANCHESTER            OK   1.00 INCH HAIL
07/28/00   GRANT/ALFALFA                  REPORTED BY STORM
                                          SPOTTER.

KT
Local storm report, Jul 28, 9:05 PM CDT, 49 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
905 PM CDT FRI JUL 28 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0855 PM    7 W RED ROCK              OK   1.75 INCH HAIL
07/28/00   NOBLE                          PUBLIC REPORT

0904 PM    8 WSW RED ROCK            OK   1.50 INCH HAIL
07/28/00   NOBLE                          REPORTED2 BY STORM
                                          SPOTTER

KT

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:59 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant46 min
Jul 28, 8:32 PM CDTSevere Thunderstorm WarningOUNAlfalfa43 min
Jul 28, 8:37 PM CDTSevere Thunderstorm WarningOUNNoble53 min
Jul 28, 8:41 PM CDTSevere Thunderstorm WarningOUNWoods64 min
Jul 28, 9:24 PM CDTSevere Thunderstorm WarningOUNMajor51 min
Jul 28, 9:31 PM CDTSevere Thunderstorm WarningOUNNoble, Payne44 min
Jul 28, 10:15 PM CDTSevere Thunderstorm WarningOUNLincoln, Payne30 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.